The average position of the first maximum in a sample of geometric random variables

Abstract : We consider samples of n geometric random variables $(Γ _1, Γ _2, \dots Γ _n)$ where $\mathbb{P}\{Γ _j=i\}=pq^{i-1}$, for $1≤j ≤n$, with $p+q=1$. The parameter we study is the position of the first occurrence of the maximum value in a such a sample. We derive a probability generating function for this position with which we compute the first two (factorial) moments. The asymptotic technique known as Rice's method then yields the main terms as well as the Fourier expansions of the fluctuating functions arising in the expected value and the variance.
Type de document :
Communication dans un congrès
Jacquet, Philippe. 2007 Conference on Analysis of Algorithms, AofA 07, 2007, Juan les Pins, France. Discrete Mathematics and Theoretical Computer Science, DMTCS Proceedings vol. AH, 2007 Conference on Analysis of Algorithms (AofA 07), pp.295-306, 2007, DMTCS Proceedings
Liste complète des métadonnées

Littérature citée [13 références]  Voir  Masquer  Télécharger

https://hal.inria.fr/hal-01184771
Contributeur : Coordination Episciences Iam <>
Soumis le : lundi 17 août 2015 - 16:58:54
Dernière modification le : jeudi 11 mai 2017 - 01:02:51
Document(s) archivé(s) le : mercredi 18 novembre 2015 - 12:14:57

Fichier

dmAH0120.pdf
Fichiers éditeurs autorisés sur une archive ouverte

Identifiants

  • HAL Id : hal-01184771, version 1

Collections

Citation

Margaret Archibald, Arnold Knopfmacher. The average position of the first maximum in a sample of geometric random variables. Jacquet, Philippe. 2007 Conference on Analysis of Algorithms, AofA 07, 2007, Juan les Pins, France. Discrete Mathematics and Theoretical Computer Science, DMTCS Proceedings vol. AH, 2007 Conference on Analysis of Algorithms (AofA 07), pp.295-306, 2007, DMTCS Proceedings. 〈hal-01184771〉

Partager

Métriques

Consultations de la notice

51

Téléchargements de fichiers

78